Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

SSRI medications and withdrawal symptoms

I am a Registered Nurse for 9 years and am diagnosed with Bipolar, Anxiety, Depression, OCD and recently borderline personality disorder. I have been on medication since I am 18, various meds and these different diagnosis's came over time as it started with the anxiety and depression back at 18. I got Diagnosed with the Bipolar at age 25 and now at 31 years of age, I was just recently diagnosed with the borderline personality which causes me to be very impulsive and go to extremes. I am grateful that my medicine allows me to function and word as a Professional, but I have been deathly sick the past two or three days. I am blaming the Paxil. I have read in several forums of people being sick from it and I am one of them. I have been getting severe nausea, dizzyness that I had to lay down and could barely walk. I even get an aura like sensation where I feel the migraine headache trying to start, and it just stabs the side of my left temple and I pray it goes away but it tries to come back on and off during the day. Last night, the nausea got so bad I actually vomited rather violently that I woke this morning with black and blues under my eyelid and even around both eyes. I called the pharmacy and they never heard of this happening naturally but i did read that this is a potential side effect. When I went from Celexa to Paxil, I was somehow okay, but Now that I was started on Zoloft 25mg 2 days ago in place of the Paxil, I have been deathly sick and got sick the last time I was taken off of it. The zapping, like electrical sensations in my head and eyes, the dizzyness, nausea, headaches, and the sudden onset of unexplained sweating is beyond horrible. It makes me angry because being in the healthcare field, we want to help people but these drug complanies don't care and the doctors push the drugs to get the money. I know it being in the field. Psychoactive meds are really dangerous and unfortunately I have to be on them to function, but NEVER let a loved one take PAXIL. I have been on many drugs, and this is one of the worst, and now I am wondering if I can tolerate this Zoloft with two black eyes that came out of nowhere.
1 Responses
2102085 tn?1350870245
I am so sorry that you are going through this. I understand that coming off of Paxil is a terrible thing, I have never tried that particular drug myself but weaning off of Lexapro was a mess by itself. Your withdrawl symptoms actually sound like what I felt like when I had a bad reaction to Effexor. I have a week long panic attack along with vomiting and diarrhea. I really hope you stay strong and have success with Zoloft. I tried taking some SSRI's to stabilize my OCD and anxiety but found that I just couldn't tolerate it. I am med free now except for taking clonazepam for emergenices... but I really do need to go back on something... I'm just so terrified to try something else! Can you take a benzo for a short time while you are going through this?

It is very good to hear that you can still work as a nurse with your health problems. I am in school to be a registered nurse and I am so scared that I won't be able to do it with mine. Please keep us posted on how you are doing!
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?